... 50mg and it seemed to work well however after 3 weeks or so I started having spells of anxiety and depression so my Dr. Increased it. Is it normal to feel anxoius with the increase?
hi mybizz43... I am not a physician or pharmacist but I am a person who took Zoloft for 3 years and can share my experience with you. Zoloft is the first anti-depressant I ever took 15 years ago and it is one of the very best out there, in my opinion. sometimes after a few years they lose their efficacy and don't work for you anymore and u move on to another one, or at least that is what seems to happen to me with my depression and anxiety. I maxxed out at 100 mg of Zoloft, so I think if you give it a week, that spell of extra anxiety and depression you are feeling now will fade away. I would say Yes, it is normal for you to be feeling as u now are with the increase to 100 mg. Hang in there, though, it is worth a little discomfort for a short period in order to feel better. If you are feeling really really bad, however, I would let my doctor know this, absolutely.
if the way you are feeling is debilitating, your doctor may prescribe you something in the interim, such as lowest possible dose of Xanax (.25) to help you get over the hump until your body adjusts to your meds. Xanax gets a bad rap because so many abuse it, but i can tell you from my personal experience, Xanax has been a life saver for me in the couple times i have needed it. i am still able to take the .25 dose and it works for me. it is worth it to ask if it helps you get adjusted to the Zoloft increase. i think you will be fine with Zoloft, good luck!
Yes its normal. I started on 25mg for about 2 weeks. The first couple days i didnt feel anything then day 7 i started to feel muscle spasms in my leg and uper chest. They lasted about 2 days on and off. Sometimes for hours at a time. This was the first time i ever have taken any sort of medicine like this. So of course my anxiety made me panic the whole time thinking im haveing a reaction to my meds. So i jumped online searching for answers and that only made it worse. So i went in to see my doctor after i finished my 2nd week. I explained i always feel on edge and shaky. She said 25mg was very low dosage. I asked her why does that make a difference? Told me lets up it to 50mg now. I agreed and for another 2 weeks i was on 50mg. 3rd week didnt feel a huge change still on edge and shaky. Except now i got headaches for about 1 min. Almost just like a throb. So end of forth week i started to get more muscle spasms. Between this time i had changed doctors due to insurance.
Now this new doc says i see you are on zoloft 50mg. I said yes. He asks is it helping? Until he asked me that i had not noticed 3rd and 4th week i had a lot less anxiety. So i explained to him how i hadnt noticed. I always feel on edge and shaky with muscle spasms. Ok so he says what do you do for work. Im in construction. He said alright i would like to up you to 100mg. I was like wow. Now he has me on the average dosage. He also wanted me to go to a physical therapy class. I didnt have time for that. So i looked up stretches to help me with areas i have muscle spasms. I had my gf help me stretch out real well. As couple weeks went by there was less and less spasms my mind was clear and not so in a rush with million things rolling around in there. Went back to doctor and thanked him for upping my dosage. He asked about my spasms. I said there not so bad. Barely even noticeable. He went through his normal check up and told me all my muscles feel less tense. He explained somthing to me about another patient he had with same issue. What this was is i had muscle tention due to heavy work along with anxiety. The zoloft was helping with my anxiety and stress levels. So less muscle tension. The on edge was more me relaxing then edgy. The spasms was my muscles relaxing. Like after a hard workout they rest and spas sometimes but they go away as they recoup. This is my first time ever responding to a question on any forum. If you could relate to anything i had been through maybe it would help. I'm now 6months into my 100mg and have not had 1 anxiety in 3 months. Much better then everyday!! I still get muscle spas once in while but im so used to them now it's just part of life. Hope my story helped you.
- Zoloft Information for Consumers
- Zoloft Information for Healthcare Professionals (includes dosage details)
- Side Effects of Zoloft (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 22 Jan 2011 • 4 answers
Posted 13 Feb 2012 • 5 answers
Posted 1 Dec 2015 • 3 answers
Posted 10 Dec 2015 • 1 answer
Posted 16 Jul 2016 • 1 answer